MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 25mm trifecta gt valve was successfully implanted in the patient's native aorta.On an unknown date in 2020, aortic regurgitation (ar) was observed via transthoracic echocardiogram (tte).The patient did not present with symptoms of heart failure.A follow-up was performed, and the patient's left ventricular diastolic dysfunction (lvdd) exceeded 65mm.On (b)(6) 2023, a tear was observed on the trifecta valve, it was explanted, and a 21mm sjm masters series mechanical heart valve was implanted as a replacement.A portion of the stent post was cut during extraction.The explanted trifecta valve was analyzed, and the left coronary cusp and non-coronary cusp stent posts were torn.No pannus or calcification was observed on the explanted valve.
 
Additional Manufacturer Narrative
Explant of the device due to regurgitation and left ventricular diastolic dysfunction was reported.The device was received for investigation and all three leaflets were removed from the valve stent.In addition, one valve stent post was cut off, which was reported to be due to the explant procedure.No inflammation, calcifications, or thinning of the leaflet tissue was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the exact cause of the tear could not be conclusively determined, no thinning was noted in the leaflet tissue sectioned, giving no etiology for the reported tear.The tear reported could have caused the regurgitation reported.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17269047
Report Number2135147-2023-02913
Device Sequence Number18134364
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public05415067018236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-25A
Device Lot Number6155266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale